Alert archive / Montana / Winter Storm Warnings in 2024
Winter Storm Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this winter storm warning at Feb 24, 2024, 12:44 PM MST for 9 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Feb 25, 2024, 12:00 PM MST. It was in force for 26 hr. 14 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2024, 12:44 PM MST (19:44 UTC)
- In effect from
- Feb 25, 2024, 12:00 PM MST
- Expired
- Feb 26, 2024, 2:00 PM MST
- In force
- 26 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 38 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 5:32 AM MST | SNOW 12 | 5 Nw East Portal, MT | 12 inches of snow reported at the base of Lookout Ski area. |
| Feb 26, 6:30 AM MST | SNOW 4 | 6 N Whitefish, MT | 24 hour total. |
| Feb 26, 7:08 AM MST | SNOW 6 | 4 N Georgetown, MT | 24 hour snowfall. |
| Feb 26, 7:46 AM MST | SNOW 10.2 | Dixie, ID | 10.2 inches of new snow for the last 24hrs. Heavy snow still occurring at the time of the report. 40 inch SD at the 8AM observation. |
| Feb 26, 9:00 AM MST | SNOW 4 | 9 Ene Eureka, MT | 0.60 inches of snow water equivalent since 10 am Feb 25. Mesonet station STAM8 10.1 N Fortine (SNOTEL). |
| Feb 26, 9:00 AM MST | SNOW 9 | 12 Ne Noxon, MT | 1.40 inches of snow water equivalent since 6 am Feb 25. Mesonet station PMNM8 11.6 NE Noxon (SNOTEL). |
| Feb 26, 9:00 AM MST | SNOW 10 | 10 Nw Logan Pass, MT | 1.80 inches of snow water equivalent since 11 am Feb 25 Mesonet station Flattop Mtn FTMM8 9.7 NW Logan Pass (SNOTEL). |
| Feb 26, 9:00 AM MST | SNOW 10 | 8 Ene Powell, ID | 1.00 inches of snow water equivalent at the Lolo Pass SNOTEL since 2pm Feb 25. Mesonet station LPSI1 6.9 SW Lolo Hot Springs (SNOTEL). |
| Feb 26, 9:00 AM MST | SNOW 10 | Lost Trail Pass, MT | Storm total so far for Lost Trail Ski Area. |
| Feb 26, 10:00 AM MST | SNOW 4 | 6 Se Finley Point, MT | 1.00 inches of snow water equivalent since 9 am Feb 25. Mesonet station MSPM8 5.9 SE Finley Point (SNOTEL). |
| Feb 26, 10:00 AM MST | SNOW 6 | 14 Wnw Seeley Lake, MT | 1.60 snow water equivalent at the North Fork Jocko SNOTEL Mesonet station NFJM8 17.8 S Condon. |
| Feb 26, 10:00 AM MST | SNOW 7 | 9 Ene Stark, MT | 1.00 inches of snow water equivalent since 3 pm Feb 25. Mesonet station SQPM8 9.6 S Dixon (SNOTEL). |
| Feb 26, 10:00 AM MST | SNOW 16 | 25 Ene Pierce, ID | 2.50 inches of snow water equivalent since 8 am Feb 25. Mesonet station CRAI1 25.9 NE Musselshell (SNOTEL). |
| Feb 26, 10:00 AM MST | SNOW 18 | 15 Nw Yaak, MT | 2.10 inches of snow water equivalent since 10 am Feb 25. Mesonet station HAWM8 10.1 E Eastport (SNOTEL). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
093 WWUS45 KMSO 241944 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1244 PM MST Sat Feb 24 2024 MTZ001-251945- /O.UPG.KMSO.WS.A.0006.240225T1900Z-240227T0000Z/ /O.NEW.KMSO.WS.W.0007.240225T1900Z-240226T1500Z/ Kootenai/Cabinet Region- 1244 PM MST Sat Feb 24 2024 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO 8 AM MST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations 1 to 4 inches in the valleys and 10 to 20 inches in the mountains. Winds gusting as high as 50 mph in the valleys and up to 65 mph in the mountains. * WHERE...Highway 93 Eureka to Whitefish, Highway 56 Bull Lake Road, Highway 2 Kalispell to Libby, and Highway 37 Eureka to Libby. * WHEN...From noon Sunday to 8 AM MST Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning and evening commutes. Very strong winds could cause extensive damage to trees and power lines. * ADDITIONAL DETAILS...The strongest winds and heaviest snowfall will be during the late afternoon and evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ002-251945- /O.UPG.KMSO.WS.A.0006.240225T1900Z-240227T0000Z/ /O.NEW.KMSO.WS.W.0007.240225T1900Z-240226T1500Z/ West Glacier Region- 1244 PM MST Sat Feb 24 2024 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO 8 AM MST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations 2 to 6 inches in the valleys and 12 to 24 inches in the mountains including Marias Pass. Winds gusting as high as 50 mph in the valleys and up to 70 mph in the mountains. * WHERE...Marias Pass, Bad Rock Canyon, Highway 83 Bigfork to Swan Lake, Polebridge, and Essex. * WHEN...From noon Sunday to 8 AM MST Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning and evening commutes. Very strong winds could cause extensive damage to trees and power lines. * ADDITIONAL DETAILS...The strongest winds and heaviest snowfall will be during the late afternoon and evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-251945- /O.UPG.KMSO.WS.A.0006.240225T1900Z-240227T0000Z/ /O.NEW.KMSO.WS.W.0007.240225T1900Z-240226T1800Z/ Lower Clark Fork Region- 1244 PM MST Sat Feb 24 2024 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO 11 AM MST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations 1 to 3 inches in the valleys and 10 to 20 inches in mountains including Lookout pass. Winds gusting as high as 40 mph in the valleys and up to 60 mph in the mountains. * WHERE...Evaro Hill, I-90 Lookout Pass to Haugan, Highway 200 Trout Creek to Heron, and Highway 200 Thompson Falls to Plains. * WHEN...From noon Sunday to 11 AM MST Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning and evening commutes. Strong winds could cause extensive damage to trees and power lines. * ADDITIONAL DETAILS...The strongest winds and heaviest snowfall will be during the evening and early morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-251945- /O.UPG.KMSO.WS.A.0006.240225T1900Z-240227T0000Z/ /O.NEW.KMSO.WS.W.0007.240225T1900Z-240226T1800Z/ Potomac/Seeley Lake Region- 1244 PM MST Sat Feb 24 2024 ...WINTER STORM WARNING IN EFFECT FROM NOON SUNDAY TO 11 AM MST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations 1 to 3 inches in the valleys and 12 to 24 inches in the mountains. Winds gusting as high as 40 mph in the valleys and up to 70 mph in the mountains. * WHERE...I-90 East Missoula to Bearmouth, Highway 200 Bonner to Greenough, and Highway 83 Seeley Lake to Condon. * WHEN...From noon Sunday to 11 AM MST Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning and evening commutes. Very strong winds could cause extensive damage to trees and power lines. * ADDITIONAL DETAILS...The strongest winds and heaviest snowfall will be during the evening and early morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ005-006-MTZ006-251945- /O.UPG.KMSO.WS.A.0006.240226T0600Z-240227T0600Z/ /O.NEW.KMSO.WS.W.0007.240226T0000Z-240226T2100Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Bitterroot/Sapphire Mountains- 1244 PM MST Sat Feb 24 2024 /1144 AM PST Sat Feb 24 2024/ ...WINTER STORM WARNING IN EFFECT FROM 5 PM MST /4 PM PST/ SUNDAY TO 2 PM MST /1 PM PST/ MONDAY... * WHAT...Heavy snow expected. Total snow accumulations 2 to 6 inches in the valleys and 10 to 20 inches in the mountains including Lolo and Lost Trail passes. Winds gusting as high as 40 mph in the valleys and up to 60 mph in the mountains. * WHERE...Pierce, Elk City, Lolo Pass, Highway 93 Sula to Lost Trail Pass, Highway 12 Lowell to Lolo Pass, Dixie, Elk River, and Highway 11 Pierce to Headquarters. * WHEN...From 5 PM MST /4 PM PST/ Sunday to 2 PM MST /1 PM PST/ Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning and evening commutes. Strong winds could cause extensive damage to trees and power lines. * ADDITIONAL DETAILS...The strongest winds and heaviest snowfall will be during overnight into the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
4 follow-up statements
260 WWUS45 KMSO 251819 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1119 AM MST Sun Feb 25 2024 MTZ001-261500- /O.CON.KMSO.WS.W.0007.240225T1900Z-240226T1500Z/ Kootenai/Cabinet Region- 1119 AM MST Sun Feb 25 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations 1 to 4 inches in the valleys and 10 to 20 inches in the mountains. Winds gusting as high as 55 mph in the valleys and up to 65 mph in the mountains. * WHERE...Highway 93 Eureka to Whitefish, Highway 56 Bull Lake Road, Highway 37 Eureka to Libby, and Highway 2 Kalispell to Libby. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning commute. Very strong winds could cause extensive damage to trees and power lines. * ADDITIONAL DETAILS...The strongest winds and heaviest snowfall will be during the late afternoon and evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ002-261500- /O.CON.KMSO.WS.W.0007.240225T1900Z-240226T1500Z/ West Glacier Region- 1119 AM MST Sun Feb 25 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations 2 to 6 inches in the valleys and 12 to 24 inches in the mountains including Marias Pass. Winds gusting as high as 50 mph in the valleys and up to 70 mph in the mountains. * WHERE...Bad Rock Canyon, Highway 83 Bigfork to Swan Lake, Marias Pass, Polebridge, and Essex. * WHEN...Until 8 AM MST Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning commute. Very strong winds could cause extensive damage to trees and power lines. * ADDITIONAL DETAILS...The strongest winds and heaviest snowfall will be during the late afternoon and evening hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-261800- /O.CON.KMSO.WS.W.0007.240225T1900Z-240226T1800Z/ Lower Clark Fork Region- 1119 AM MST Sun Feb 25 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations 1 to 3 inches in the valleys and 10 to 20 inches in mountains including Lookout Pass. Winds gusting as high as 40 mph in the valleys and up to 60 mph in the mountains. * WHERE...Evaro Hill, Highway 200 Trout Creek to Heron, I-90 Lookout Pass to Haugan, and Highway 200 Thompson Falls to Plains. * WHEN...Until 11 AM MST Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning commute. Very strong winds could cause extensive damage to trees and power lines. * ADDITIONAL DETAILS...The strongest winds and heaviest snowfall will be during the evening and early morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-261800- /O.CON.KMSO.WS.W.0007.240225T1900Z-240226T1800Z/ Potomac/Seeley Lake Region- 1119 AM MST Sun Feb 25 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations 1 to 3 inches in the valleys and 12 to 24 inches in the mountains. Winds gusting as high as 40 mph in the valleys and up to 70 mph in the mountains. * WHERE...Highway 83 Seeley Lake to Condon, I-90 East Missoula to Bearmouth, and Highway 200 Bonner to Greenough. * WHEN...Until 11 AM MST Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning commute. Very strong winds could cause extensive damage to trees and power lines. * ADDITIONAL DETAILS...The strongest winds and heaviest snowfall will be during the evening and early morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ005-006-MTZ006-262100- /O.CON.KMSO.WS.W.0007.240226T0000Z-240226T2100Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Bitterroot/Sapphire Mountains- 1119 AM MST Sun Feb 25 2024 /1019 AM PST Sun Feb 25 2024/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 2 PM MST /1 PM PST/ MONDAY... * WHAT...Heavy snow expected. Total snow accumulations 2 to 6 inches in the valleys and 10 to 20 inches in the mountains including Lolo and Lost Trail Passes. Winds gusting as high as 40 mph in the valleys and up to 60 mph in the mountains. * WHERE...Highway 93 Sula to Lost Trail Pass, Dixie, Lolo Pass, Pierce, Elk City, Highway 11 Pierce to Headquarters, Highway 12 Lowell to Lolo Pass, and Elk River. * WHEN...From 5 PM MST /4 PM PST/ this afternoon to 2 PM MST /1 PM PST/ Monday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Monday morning commute. Strong winds could cause extensive damage to trees and power lines. * ADDITIONAL DETAILS...The strongest winds and heaviest snowfall will be during overnight into the morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
154 WWUS45 KMSO 261452 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 752 AM MST Mon Feb 26 2024 MTZ001-002-261600- /O.EXP.KMSO.WS.W.0007.000000T0000Z-240226T1500Z/ Kootenai/Cabinet Region-West Glacier Region- 752 AM MST Mon Feb 26 2024 ...WINTER STORM WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... $$ IDZ005-006-MTZ006-262100- /O.CON.KMSO.WS.W.0007.000000T0000Z-240226T2100Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Bitterroot/Sapphire Mountains- 752 AM MST Mon Feb 26 2024 /652 AM PST Mon Feb 26 2024/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM MST /1 PM PST/ THIS AFTERNOON... * WHAT...Heavy snow. Additional snow accumulations between 2 and 4 inches. Winds gusting as high as 40 mph. * WHERE...Highway 12 Lowell to Lolo Pass, Pierce, Elk River, Elk City, Dixie, Lolo Pass, Highway 93 Sula to Lost Trail Pass, and Highway 11 Pierce to Headquarters. * WHEN...Until 2 PM MST /1 PM PST/ this afternoon. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-261800- /O.CON.KMSO.WS.W.0007.000000T0000Z-240226T1800Z/ Lower Clark Fork Region- 752 AM MST Mon Feb 26 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Heavy snow. Additional snow accumulations 1 to 3 inches. Winds gusting as high as 40 mph. * WHERE...Evaro Hill, I-90 Lookout Pass to Haugan, Highway 200 Thompson Falls to Plains, and Highway 200 Trout Creek to Heron. * WHEN...Until 11 AM MST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-261800- /O.CON.KMSO.WS.W.0007.000000T0000Z-240226T1800Z/ Potomac/Seeley Lake Region- 752 AM MST Mon Feb 26 2024 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Heavy snow. Additional snow accumulations 1 to 3 inches. Winds gusting as high as 45 mph. * WHERE...Highway 83 Seeley Lake to Condon, I-90 East Missoula to Bearmouth, and Highway 200 Bonner to Greenough. * WHEN...Until 11 AM MST this morning. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Monday morning commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
528 WWUS45 KMSO 261747 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1047 AM MST Mon Feb 26 2024 MTZ004-043-261900- /O.EXP.KMSO.WS.W.0007.000000T0000Z-240226T1800Z/ Lower Clark Fork Region-Potomac/Seeley Lake Region- 1047 AM MST Mon Feb 26 2024 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... $$ IDZ005-006-MTZ006-262100- /O.CON.KMSO.WS.W.0007.000000T0000Z-240226T2100Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Bitterroot/Sapphire Mountains- 1047 AM MST Mon Feb 26 2024 /947 AM PST Mon Feb 26 2024/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 2 PM MST /1 PM PST/ THIS AFTERNOON... * WHAT...Heavy snow. Additional snow accumulations up to two inches. * WHERE...Highway 12 Lowell to Lolo Pass, Pierce, Elk River, Elk City, Dixie, Lolo Pass, Highway 93 Sula to Lost Trail Pass, and Highway 11 Pierce to Headquarters. * WHEN...Until 2 PM MST /1 PM PST/ this afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ009-010-270000- /O.NEW.KMSO.WW.Y.0020.240226T1800Z-240227T0000Z/ Western Lemhi County-Eastern Lemhi County- 1047 AM MST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations up to 3 inches. Winds gusting as high as 45 mph. * WHERE...Highway 93 Lost Trail Pass to Gibbonsville, Williams Creek Summit, Salmon, Lemhi Pass, Bannock Pass, Highway 28 Tendoy to Lone Pine, and Shoup. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ002-271500- /O.NEW.KMSO.WW.Y.0020.240226T1800Z-240227T1500Z/ West Glacier Region- 1047 AM MST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 4 inches. 2 to 6 inches at Marias pass. Winds gusting as high as 35 mph. * WHERE...Marias Pass, Highway 83 Bigfork to Swan Lake, Polebridge, Bad Rock Canyon, and Essex. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...Travel could be affected. * ADDITIONAL DETAILS...Arctic air will cause gusty east winds with a rapid temperature drop. Flash freeze on wet surfaces will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-270000- /O.NEW.KMSO.WW.Y.0020.240226T1800Z-240227T0000Z/ Butte/Blackfoot Region- 1047 AM MST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations up to two inches. Winds gusting as high as 35 mph. * WHERE...Georgetown Lake, MacDonald Pass, Highway 12 Garrison to Elliston, Butte, and Homestake Pass. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
528 WWUS45 KMSO 262047 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 147 PM MST Mon Feb 26 2024 IDZ005-006-MTZ006-271800- /O.EXP.KMSO.WS.W.0007.000000T0000Z-240226T2100Z/ /O.EXB.KMSO.WW.Y.0020.240226T2100Z-240227T1800Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Bitterroot/Sapphire Mountains- 147 PM MST Mon Feb 26 2024 /1247 PM PST Mon Feb 26 2024/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST /10 AM PST/ TUESDAY... ...WINTER STORM WARNING WILL EXPIRE AT 2 PM MST /1 PM PST/ THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations between 1 to 4 inches in the lower elevations and 3 to 8 inches in the higher terrain. * WHERE...Highway 12 Lowell to Lolo Pass, Pierce, Elk River, Elk City, Dixie, Lolo Pass, Highway 93 Sula to Lost Trail Pass, and Highway 11 Pierce to Headquarters. * WHEN...Until 11 AM MST /10 AM PST/ Tuesday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-271800- /O.EXB.KMSO.WW.Y.0020.240227T0000Z-240227T1800Z/ Potomac/Seeley Lake Region- 147 PM MST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST TUESDAY... * WHAT...Snow expected. Total snow accumulations between 1 to 4 inches in the valleys and 3 to 6 inches in the higher terrain. * WHERE...Highway 83 Seeley Lake to Condon, I-90 East Missoula to Bearmouth, and Highway 200 Bonner to Greenough. * WHEN...From 5 PM this afternoon to 11 AM MST Tuesday. * IMPACTS...Travel could be affected. * ADDITIONAL DETAILS...Arctic air will cause temperatures to drop into low to mid teens tonight potentially allowing for freeze up of wet surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ009-010-270000- /O.CON.KMSO.WW.Y.0020.000000T0000Z-240227T0000Z/ Western Lemhi County-Eastern Lemhi County- 147 PM MST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations up to two inches. Winds gusting as high as 35 mph. * WHERE...Highway 93 Lost Trail Pass to Gibbonsville, Williams Creek Summit, Salmon, Lemhi Pass, Bannock Pass, Highway 28 Tendoy to Lone Pine, and Shoup. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ002-271500- /O.CON.KMSO.WW.Y.0020.000000T0000Z-240227T1500Z/ West Glacier Region- 147 PM MST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... * WHAT...Snow. Additional snow accumulations between 2 and 4 inches. * WHERE...Marias Pass, Highway 83 Bigfork to Swan Lake, Polebridge, Bad Rock Canyon, and Essex. * WHEN...Until 8 AM MST Tuesday. * IMPACTS...Travel could be affected. * ADDITIONAL DETAILS...Arctic air will cause gusty east winds with a rapid temperature drop. Flash freeze on wet surfaces will be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-270000- /O.CON.KMSO.WW.Y.0020.000000T0000Z-240227T0000Z/ Butte/Blackfoot Region- 147 PM MST Mon Feb 26 2024 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow. Additional snow accumulations up to three inches. Winds gusting as high as 35 mph. * WHERE...Georgetown Lake, MacDonald Pass, Highway 12 Garrison to Elliston, Butte, and Homestake Pass. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 1:50 AM MST, 10 hours 54 minutes earlier.
Area forecast discussion, Feb 24, 1:50 AM MST, 10 hours 54 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
150 AM MST Sat Feb 24 2024
.DISCUSSION...Northwesterly flow today will cause a few mountain
showers across the region through Sunday, ahead of a much more
rigorous storm system set to impact the Northern Rockies late
Sunday through the middle of the week.
Confidence continues to increase in a powerful winter storm that
will bring abundant and much needed snowfall to the mountain
ranges across north central Idaho and western Montana. Three day
snowfall total estimates continue to be in the one to two foot
range for elevations of 5000 feet and higher across the bulk of
the Northern Rockies Sunday evening through Tuesday night, with
lingering light snow continuing into Wednesday. Strong upper level
winds will cause fantastic conditions for orographic snow in the
mountains, while lower elevations will miss out on appreciable
snowfall due to downsloping effects from the strong winds. Light
precipitation is possible, yes, but high snow amounts are unlikely
for valleys as a result.
Strong winds up to 60 mph in mountainous terrain, combined with
moderate to heavy snowfall, will create dangerous backcountry
conditions above 5000 feet. Even at lower elevations down to 4000
feet, expect gusty winds and snow to create periods of difficult
travel, particularly over area mountain passes. For most valley
locations, wind speeds of 20 to 40 mph range with gusts up to 45
mph will occur early Monday morning through Monday evening.
In addition, conditions will be ripe for the development of snow
squalls Monday, which can cause intense snowfall rates resulting
in rapidly dropping visibility and quickly degrading travel
conditions. As of now, the area that has the best potential to
experience snow squall activity continues to be southwest
Montana into Lemhi County, ID.
Snow and winds will taper off on Wednesday, but may not
completely end in the mountainous terrain. Lingering accumulations
above 4500 feet are likely through Thursday before another wintry
storm system impacts our region. This storm looks to last into
next weekend, producing additional cold, snowy, and windy
conditions.
&&
.AVIATION...VFR conditions with breezy conditions are expected
today. Clouds will increase and a few showers will be possible,
mainly in the mountains of northwest Montana, possibly down to
valley floors including GPI.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Watch from Sunday evening through Monday evening
for Bitterroot/Sapphire Mountains.
High Wind Watch from Sunday afternoon through Monday morning for
Butte/Blackfoot Region.
Winter Storm Watch from Sunday afternoon through Monday
afternoon for Kootenai/Cabinet Region...Lower Clark Fork
Region...Potomac/Seeley Lake Region...West Glacier Region.
ID...Winter Storm Watch from Sunday evening through Monday evening
for Northern Clearwater Mountains...Southern Clearwater
Mountains.
High Wind Watch from Sunday afternoon through Monday morning for
Eastern Lemhi County...Western Lemhi County.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:06 PM MST | High Wind Warning | MSO | Deer Lodge, Granite, Powell, Silver Bow | 46 hr |
| Feb 24, 1:06 PM MST | Wind Advisory | MSO | Flathead, Lake, Missoula, Ravalli, Sanders | 46 hr |
Nearby
Winter Storm Warnings in Montana, 2024Winter Storm Warnings in Idaho, 2024Every winter storm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.